Hey everyone. So I'm going to keep this as short and simple as possible. I suffer from anxiety and depression. I didn't really suffer from panic attacks, just some GAD I guess. I got prescribed citalopram and after prolonged hesitation, I decided to take it. And I decided I was going to be positive about taking it seeing as I felt I was at a point where I needed to try something new to battle this anxiety. With that being said, Friday I started taking the citalopram at 2.5 mg. I felt fine mostly. I had a panic attack on the third day but I assumed it was because I was an hour or so behind on taking the med. I also had no appetite whatsoever which is very much unlike me. Wednesday morning I woke up in panic and sick to my stomach and couldn't eat, felt like my whole body was overheating especially my head, and I was throwing up. I tried what I usually do to calm down but it wasn't working and I found myself just pacing and talking until it passed. Later that night around midnight, it happened again but it only was escalating by the hour. Full blown panic that I had never experienced and I just wanted it to go away. I took an Ativan (note that I hate taking medications of any kinds but I was desperate) all it did was stop my body from shaking but my mind was still in a panic. I was utterly distraught. I couldn't sleep and when I did it, I would wake up every few minutes with more panic. I went to my doctors office and they didn't help in the least. They were very insensitive and made me come in knowing the state of panic I was in. They just kept saying how that's weird because meds don't do that and it was only five days and at such a low dose. All I wanted to know was how much longer will the citalopram be in my system because every day I'm having panic attacks and it's worse at night and it's just overall unbearable. If anyone could share their advice or experiences on this medication I would really appreciate it.
Normally the short time you were on it, you should be doing much better in another week or ten days at the most. Your doctors office did you wrong they should have told you that for this medication to work it take 1 to 2 weeks just to get the side effect of the medication if you do get any and then you have to take it another 2 weeks to get a blood level that helps with the panic attacks and you start to feel better. and it is also very important to take it every day and about the same time of day. So you can try it the way you are supposed to take it or continue coming off of it. We are all different so that is a guess on when it will stop bothering you.But because you were on it such a short time it should not be that long just know it is the medication and not you. Chuck1957
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Citalopram - I've been off it for about 2 weeks and going through moderate withdrawal symptoms like?
Posted 2 Nov 2013 • 1 answer
Posted 16 Dec 2013 • 2 answers
Posted 3 Apr 2016 • 6 answers
Posted 20 Aug 2016 • 1 answer
Posted 23 hours ago • 1 answer